Alert archive / California / Snow Advisories in 2006
Snow Advisory 12, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Mar 15, 2006, 3:01 AM PST. It took effect at Mar 15, 2006, 6:00 PM PST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2006, 3:01 AM PST (11:01 UTC)
- In effect from
- Mar 15, 2006, 6:00 PM PST
- Expired
- Mar 17, 2006, 3:03 AM PST
- In force
- 33 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 151101 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 301 AM PST WED MAR 15 2006 CAZ003-004-076-160015- /O.NEW.KEKA.SN.Y.0012.060316T0200Z-060317T0200Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 301 AM PST WED MAR 15 2006 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST THURSDAY. ANOTHER PACIFIC WEATHER SYSTEM WILL BRING ANOTHER ROUND OF SNOWFALL TO THE MOUNTAINS OF NORTHERN CALIFORNIA TONIGHT THROUGH THURSDAY. EXPECT SIGNIFICANT SNOW ACCUMULATIONS ABOVE 3000 FEET. THE EXCEPTION WILL BE EAST OF THE SOUTH FORK MOUNTAIN DIVIDE WHERE SNOW ACCUMULATIONS AS LOW AS 2000 FEET WILL BE POSSIBLE. THROUGHOUT NORTHWEST CALIFORNIA...EXPECT 5 TO 10 INCHES OF SNOW ACCUMULATION ABOVE 3000 FEET TONIGHT THROUGH THURSDAY. BETWEEN 2000 AND 3000 FEET...EXPECT 1 TO 4 INCHES OF SNOWFALL TONIGHT THROUGH THURSDAY IN EASTERN AND CENTRAL TRINITY COUNTY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
4 follow-up statements
000 WWUS46 KEKA 152332 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 332 PM PST WED MAR 15 2006 CAZ076-160045- /O.CAN.KEKA.SN.Y.0012.060316T0200Z-060317T0200Z/ MENDOCINO INTERIOR- 332 PM PST WED MAR 15 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE SNOW ADVISORY FOR THE MENDOCINO INTERIOR. LIGHT SNOW IS LIKELY FROM 3500 TO 4000 FEET...BUT THERE WILL BE LITTLE ACCUMULATION. $$ CAZ003-004-161230- /O.CON.KEKA.SN.Y.0012.060316T0200Z-060317T0200Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 332 PM PST WED MAR 15 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY ABOVE 3000 FEET... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY FOR THE NORTH COAST INTERIOR AND THE UPPER TRINITY REGIONS OF NORTHWEST CALIFORNIA ABOVE 3000 FEET. ANOTHER PACIFIC WEATHER SYSTEM WILL BRING ANOTHER ROUND OF SNOWFALL TO THE MOUNTAINS OF NORTHERN CALIFORNIA TONIGHT THROUGH THURSDAY. EXPECT SIGNIFICANT SNOW ACCUMULATIONS ABOVE 3000 FEET. SOME LIGHT ACCUMULATION COULD BE SEEN BELOW 3000 FEET ESPECIALLY IN EAST OF THE COASTAL RANGES. THROUGHOUT NORTHWEST CALIFORNIA...EXPECT 5 TO 10 INCHES OF SNOW ACCUMULATION ABOVE 3000 FEET TONIGHT THROUGH THURSDAY. BETWEEN 2000 AND 3000 FEET...EXPECT 1 TO 3 INCHES OF SNOWFALL TONIGHT THROUGH THURSDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KEKA 161117 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 317 AM PST THU MAR 16 2006 CAZ003-004-170030- /O.EXT.KEKA.SN.Y.0012.000000T0000Z-060317T1200Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 317 AM PST THU MAR 16 2006 ...SNOW ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST FRIDAY. A PACIFIC WEATHER SYSTEM WILL BRING SNOWFALL TO THE MOUNTAINS OF NORTHERN CALIFORNIA TODAY THROUGH FRIDAY MORNING. SNOW LEVELS NEAR 3500 FEET TODAY WILL FALL TO 2500 FEET BY FRIDAY MORNING. FOUR TO EIGHT INCHES OF SNOW WILL ACCUMULATE ABOVE 3000 FEET TODAY. ONE TO TWO INCHES OF SNOWFALL WILL BE POSSIBLE AS LOW AS 2000 FEET IN EASTERN AND CENTRAL TRINITY COUNTY TODAY. SCATTERED SNOWFALL WILL CONTINUE TONIGHT THROUGH EARLY FRIDAY MORNING. AN ADDITIONAL 2 TO 4 INCHES WILL BE POSSIBLE BY 4 AM FRIDAY FROM 2500 FEET AND ABOVE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KEKA 162348 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 348 PM PST THU MAR 16 2006 CAZ003-004-171200- /O.CON.KEKA.SN.Y.0012.000000T0000Z-060317T1200Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 348 PM PST THU MAR 16 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY ABOVE 3000 FEET... A SNOW ADVISORY REMAINS IN EFFECT FOR THE NORTH COAST INTERIOR AND UPPER TRINITY REGIONS OF NORTHWEST CALIFORNIA UNTIL 4 AM PST FRIDAY ABOVE 3000 FEET. A PACIFIC COLD FRONT WAS SPREADING RAIN AND SNOW OVER NORTHWEST CALIFORNIA DURING THE AFTERNOON. SNOW LEVEL WAS BETWEEN 3500 AND 4000 FEET. OVERNIGHT THE SNOW LEVEL WILL FALL TO THE 2500 TO 3500 FOOT RANGE. 2 TO 5 INCHES OF ADDITIONAL SNOWFALL IS EXPECTED ABOVE 3000 FEET OVERNIGHT INTO EARLY FRIDAY MORNING. 1 TO 2 INCHES IS LIKELY FROM 2500 TO 3000 FEET. THE SNOW WILL DECREASE TO OCCASIONAL SHOWERS ON FRIDAY. ANOTHER 1 TO 3 INCHES WILL BE POSSIBLE ABOVE 2500 FEET DURING THE DAY FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CWS
000 WWUS46 KEKA 171103 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 303 AM PST FRI MAR 17 2006 CAZ003-004-171215- /O.CAN.KEKA.SN.Y.0012.000000T0000Z-060317T1200Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 303 AM PST FRI MAR 17 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW ADVISORY. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Mar 14, 5:00 PM PST, 10 hours 1 minute earlier.
Area forecast discussion, Mar 14, 5:00 PM PST, 10 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 500 PM PST TUE MAR 14 2006 .SYNOPSIS...A SERIES OF WEATHER FRONTS WILL CONTINUE TO MOVE OVER NORTHWEST CALIFORNIA THROUGH FRIDAY. RAIN AND MOUNTAIN SNOWS WILL CONTINUE. HIGH PRESSURE IS EXPECTED TO BUILD OVER THE AREA OVER THE WEEKEND WITH A BREAK IN THE RAIN LIKELY. && .DISCUSSION...THE CIRCULATION DUE TO THE CYCLONIC VORTICITY HAS MOVED TO NEAR 38N 126W THIS AFTERNOON AND SHOWS UP WELL ON SATELLITE IMAGES. THE RAIN BAND ASSOCIATED WITH THE CIRCULATION HAS MOVED TO NEAR THE COAST AND IS EXPECTED TO SPREAD INLAND DURING THE EVENING. WITH DEVELOPMENT OF THE COMMA OVER THE OCEAN...IT APPEARS THE HEAVIEST RAIN WILL MOVE INTO CENTRAL CALIFORNIA. SUFFICIENT PRECIPITATION WILL FALL IN THE FORECAST AREA TO JUSTIFY CONTINUING THE SNOW ADVISORY ALTHOUGH SNOW LEVELS MAY BE HIGHER THAN PREVIOUS FORECAST WITH SOME WEAK WARM ADVECTION AHEAD SHOWING UP AHEAD OF THE CIRCULATION. ISOLATED THUNDERSTORMS REMAIN IN THE FORECAST ALONG THE COAST AS SUFFICIENT INSTABILITY EXISTS OVER THE OCEAN. QPF INDICATES AND ADDITIONAL 2 TO 5 INCHES OF NEW SNOW ABOVE 3000 FEET TONIGHT. THE UPPER TROUGH/VORTICITY MAXIMUM WILL MOVE RAPIDLY EAST TONIGHT AS THE NEXT GULF OF ALASKA APPROACHES. SHORT WAVE RIDGING SHOULD MEAN AN END OF MOST PRECIPITATION LATE TONIGHT AND EARLY WEDNESDAY. THE PRECIPITATION WITH THE SYSTEM IS FORECAST TO MOVE ONTO THE COAST BY LATE AFTERNOON WEDNESDAY. ISENTROPIC ASCENT IS MODERATE AND ABOUT A QUARTER TO A HALF OF AN INCH OF PRECIPITATION IS INDICATED WITH SNOW LEVELS ABOVE 3000 FEET. THE COLD FRONT WILL PUSH THROUGH MID DAY THURSDAY WITH STRONG COOLING AT LOWER LEVELS AS THE UPPER TROUGH DIGS SOUTH. SNOW LEVEL WILL LIKELY DROP TO 1500 FEET ON FRIDAY. AT THIS POINT THE QPF WOULD JUSTIFY A SNOW ADVISORY WEDNESDAY NIGHT AND THURSDAY...BUT WITH THE CURRENT ADVISORY GOING...NO ACTION WILL BE TAKEN NOW. ON FRIDAY AND SATURDAY THE UPPER WAVES ARE FORECAST TO AMPLIFY. THE LATEST GFS ELONGATES A TROUGH FROM THURSDAYS LOW AND DEVELOPS A CUT OFF LOW OVER THE SOUTHWEST U.S. THIS WILL MEAN RIDGING AND A SOME OFF SHORE FLOW FOR THE FORECAST AREA. THE MODEL THEN BROADENS THE RIDGE OVER THE WESTERN U.S. AND EASTERN PACIFIC WITH INDICATIONS OF A CONTINUED DRY PERIOD. && .AVIATION...A FRONT IS CURRENTLY APPROACHING NORTHWEST CALIFORNIA. AS THIS FRONT MOVES INLAND...CEILINGS TO OCCASIONALLY LOWER TO MVFR FLIGHT CATEGORY. SHORT PERIODS OF RAIN SHOWERS CHANGING TO SNOW SHOWERS ABOVE 3000 FEET MSL ARE EXPECTED WITH THE FRONT. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE WITH THIS FRONT. BEHIND THE FRONT...VFR CONDITIONS WILL RETURN. AHEAD OF AND VICINITY THE FRONTAL BOUNDARY EXPECT LIGHT TURBULENCE DURING DESCENT INTO AND CLIMB OUT OF THE AIRPORTS....AND OBSCURED MOUNTAIN TOPS. KENNEDY && .EKA...WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 10 PM ABOVE 2500FT. HAZARDOUS SEAS WARNING PT ST GEORGE TO POINT ARENA OUT 60 NM. SMALL CRAFT ADVISORY FOR WINDS NORTH OF CAPE MENDOCINO. && CWS VISIT US AT WWW.WEATHER.GOV/EUREKA
Nearby
Snow Advisories in California, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.